Alert archive / Wisconsin / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Green Bay, WI

June 19, 2014Portage County, Waushara County, Wood County, Wisconsin

NWS Green Bay, WI issued this flash flood watch at Jun 19, 2014, 2:49 PM CDT for Portage County, Waushara County, Wood County, Wisconsin. It took effect at Jun 19, 2014, 7:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2014, 2:49 PM CDT (19:49 UTC)
In effect from
Jun 19, 2014, 7:00 PM CDT
Expired
Jun 19, 2014, 9:19 PM CDT
In force
2 hr
Issued by
NWS Green Bay, WI
Flood severity
None

Counties Portage County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WGUS63 KGRB 191949
FFAGRB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT THU JUN 19 2014

...ANOTHER ROUND OF HEAVY RAINFALL WILL LEAD TO AN INCREASED RISK OF
FLOODING TONIGHT INTO FRIDAY MORNING...

.LOW PRESSURE MOVING ACROSS THE NORTHERN PLAINS WILL HELP PUSH A
WARM FRONT NORTHWARD ACROSS THE REGION TONIGHT FOLLOWED BY A COOL
FRONT ON FRIDAY. THE COMBINATION OF THESE FRONTS ALONG WITH THE
ARRIVAL OF DEEP TROPICAL MOISTURE WILL LEAD TO ANOTHER ROUND OF
THUNDERSTORMS TONIGHT INTO FRIDAY. HEAVY RAINFALL IS POSSIBLE
ACROSS THE SAME AREAS WHICH RECEIVED AMPLE RAINFALL ALREADY THIS
WEEK...WHICH WILL LEAD TO AN INCREASED POTENTIAL FOR FLOODING.

WIZ035-036-045-200400-
/O.NEW.KGRB.FF.A.0002.140620T0000Z-140620T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
249 PM CDT THU JUN 19 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN... 
  INCLUDING THE FOLLOWING AREAS...PORTAGE...WAUSHARA AND WOOD. 

* FROM 7 PM CDT THIS EVENING THROUGH EARLY FRIDAY MORNING.

* PERIODS OF THUNDERSTORMS ARE EXPECTED TO BEGIN EARLY THIS
  EVENING AND CONTINUE THROUGH LATE TONIGHT OR EARLY FRIDAY
  MORNING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
  ACROSS THE SAME AREAS WHICH ALREADY RECEIVED HEAVY RAINFALL OVER
  THE PAST 3 TO 4 DAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MPC
1 follow-up statement
934 
WGUS63 KGRB 200219
FFAGRB

FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT THU JUN 19 2014

...HEAVIEST RAINFALL SHOULD MISS CENTRAL WISCONSIN...

.THE VERY HEAVY RAINFALL THAT WAS EXPECTED TO FALL TONIGHT IN
CENTRAL WISCONSIN SHOULD STAY TO THE EAST OR SOUTH. THEREFORE...THE
FLASH FLOOD WATCH HAS BEEN DISCONTINUED. A SIGNIFICANT RAINFALL IS
STILL LIKELY...WHICH MAY CAUSE SOME RIVERS AND STREAMS TO
RISE...BUT FLASH FLOODING IS NOT ANTICIPATED.

WIZ035-036-045-200330-
/O.CAN.KGRB.FF.A.0002.000000T0000Z-140620T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
919 PM CDT THU JUN 19 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN HAS BEEN
CANCELLED. THE HEAVIEST RAINFALL SHOULD STAY TO THE EAST OR SOUTH SO
FLASH FLOODING IS NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 2:36 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 19, 2:36 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT THU JUN 19 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 232 PM CDT THU JUN 19 2014

ANOTHER ROUND OF WIDESPREAD RAIN EXPECTED TONIGHT INTO TOMORROW.

THE UPR FLOW ACRS THE CONUS WL DEAMPLIFY SOME DURING THE FIRST
HALF OF THE FCST PERIOD...LEAVING A SEASONABLY STG BAND OF ZONAL
WESTERLIES ACRS ABOUT THE NRN 1/3 OF THE CONUS FOR THE WEEKEND.
MEANWHILE...THE FLOW ACRS CANADA WL REMAIN FAIRLY BLOCKY. THE
LARGE SCALE EVOLUTION NEXT WEEK AND BEYOND IS SOMEWHAT MUDDLED.
AN UPR RIDGE SEEMS LIKELY TO CONSOLIDATE OVER THE CANADIAN
ROCKIES...BUT THERE ARE QUESTIONS CONCERNING TO WHAT EXTENT THE
DOWNSTREAM TROFFING WL EXTEND SWD INTO THE GREAT LAKES RGN.

THERE WL BE NUMEROUS OPPORTUNITIES FOR PCPN DURING THE PERIOD.
THE MOST SIGNIFICANT IS LIKELY TO OCCUR TNGT/FRI...WITH ANOTHER
POSSIBLE EARLY NEXT WK. EVEN BETWEEN THOSE TIMES...IT WL BE TOUGH
TO RULE OUT RAIN COMPLETELY...THOUGH SHOWERS SHOULD BE MORE SCT
AND AMNTS LIGHTER BTWN THE MAIN EVENTS. PCPN AMNTS ARE LIKELY TO
END UP WELL ABV NORMAL FOR THE PERIOD. TEMPS WL PROBABLY END UP
CLOSE TO SEASONAL NORMALS...WITH THE DAYS WITH THE SIG PCPN
RUNNING A LITTLE COOLER.
&&

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 232 PM CDT THU JUN 19 2014

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW UPPER
LEVEL LOW PRESSURE SPINNING OVER NORTHERN MONTANA WITH SEVERAL
SHORTWAVES MOVING AROUND THE PERIPHERY OVER THE NORTHERN PLAINS.
FARTHER DOWN LOW...AN 850MB WARM FRONT IS SLOWLY LIFTING NE INTO
NW TO SOUTH-CENTRAL WISCONSIN WHILE THE COLD FRONT EXTENDS
SOUTHWARD OVER WESTERN MINNESOTA AND NORTHWEST IOWA. VARIOUS BANDS
OF CONVECTION CONTINUE TO DEVELOP THIS AFTERNOON UPSTREAM. ONE
BAND IS INTENSIFYING OVER EASTERN IOWA AND BEGINNING TO MOVE INTO
FAR SW WISCONSIN. ANOTHER BAND IS ALSO INTENSIFYING OVER WESTERN
IOWA. THESE AREAS OF CONVECTION ARE DEVELOPING WITHIN A TROPICAL
MOISTURE FEED WHERE PWATS ARE OVER 1.75 INCHES. AS THIS CONVECTION
MOVES NORTHEAST TONIGHT...TIMING AND IMPACTS FROM THESE SHOWERS
AND STORMS ARE THE MAIN FORECAST CONCERNS.

TONIGHT...A POTENT SHORTWAVE TROUGH WILL SWING NORTHEAST ACROSS THE
NORTHERN PLAINS.  AHEAD OF THIS TROUGH...AN 850MB WARM FRONT WILL
LIFT NORTHEAST ACROSS NORTHERN WISCONSIN THIS EVENING AND USHER A
TROPICAL AIRMASS INTO THE REGION.  UPPER DIVERGENCE INCREASES LATE
THIS EVENING AND OVERNIGHT AND WILL BE ACCOMPANIED BY WEAK SHORTWAVE
TROUGHING AND MID-LEVEL CONVERGENCE.  ALTHOUGH ELEVATED CAPES WILL
NOT BE PARTICULARLY HIGH (300-500 J/KG)...HIGH FREEZING LEVELS AND
PWATS UPWARDS OF 1.75 INCHES WILL PROMOTE EFFICIENT RAIN
PRODUCTION.  BANDS OF SHOWERS AND THUNDERSTORMS SHOULD BE MOVING TO
THE EAST AT A MODERATE PACE...BUT THE LOW FLASH FLOOD GUIDANCE FOR
THE SOUTHERN TIER OF COUNTIES FROM WOOD TO MANITOWOC COUNTY HAS ME
WORRIED ABOUT FLOODING POTENTIAL.  AFTER COORD WITH SURROUNDING
OFFICES...WILL PUT WOOD/PORTAGE/WAUSHARA INTO A FLASH FLOOD WATCH.
LESS CONCERNED ABOUT SEVERE POTENTIAL DUE TO THE MARGINAL CAPES AND
EFFECTIVE SHEARS.  AS FAR AS TIMING GOES...STORMS SHOULD LIFT NE
INTO CENTRAL WISCONSIN EARLY THIS EVENING AND INTO NE WISCONSIN LATE
IN THE EVENING OR AFTER MIDNIGHT. LOWS IN THE MIDDLE 50S NORTH TO
MIDDLE 60S SOUTH.

FRIDAY...MODERATE TO HEAVY RAIN WILL CONTINUE TO MARCH NORTHEAST
ACROSS THE FORECAST AREA THOUGH SHOULD BE EXITING CENTRAL WISCONSIN
EARLY IN THE MORNING.  NOT SURE HOW MUCH SUN THIS AREA WILL GET IN
THE AFTERNOON AFTER ALL THE RAINFALL SO KEPT HIGH TEMPS CONSERVATIVE
IN THE UPPER 70S.  SHOWERS AND STORMS WILL LIKELY CONTINUE OVER
NORTHEAST WISCONSIN THROUGH EARLY TO MIDDLE AFTERNOON WHERE HIGHS
WILL STRUGGLE TO GET OUT OF THE 60S.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 232 PM CDT THU JUN 19 2014

THOUGH THE MAIN RAIN AREA WL SHIFT OFF TO THE E BY EARLY TOMORROW
EVENING...SCT LGT PCPN COULD LINGER FRI NGT. CARRIED LOW POPS TO
ACCOUNT FOR THIS. ALSO ADDED A MENTION OF FG AFTER MIDNIGHT AS
WINDS WL BE LIGHT AND THE BOUNDARY LAYER SHOULD BE MOIST AFTER
ALL THE RAIN. NO STG FORCING FOR PCPN SAT/SAT NGT EITHER. EXPECT
THE BEST CHC OF RAIN TO BE TO OUR S DURING THOSE TIMES...CLOSER
TO THE CENTER OF THE VERY MOIST AIR MASS...BUT NEED TO CARRY CHC
POPS AS FCST SOUNDINGS SHOWED LITTLE CONVECTIVE INHIBITION. ADDED
A DIURNAL TREND TO THE POPS...BUT KEPT THEM PRETTY LOW OVERALL.
SHRTWV RIDGING WL BE PASSING TO OUR E SUN. THAT WL ALLOW THE SFC
BOUNDARY TO BEGIN SHIFTG NWD INTO THE AREA. WENT WITH AN INCREASE
IN POPS FM EARLIER PERIODS...BUT NOTHING BEYOND CHC YET.

BUILT MAX/MIN TEMP GRIDS FM A BLEND OF THE TOP PERFORMING
GUIDANCE PRODUCTS...WITH SOME MANUAL ADJUSTMENT TO MAINTAIN
CONSISTENCY BTWN WIND DIRECTION AND THE TEMPS LAKESIDE.

GIVEN THE UNCERTAINTY CONCERNING THE EVOLUTION OF THE LARGE SCALE
PATTERN NEXT WEEK...PRETTY MUCH STUCK WITH THE STANDARD BROAD-
BASED INITIALIZATION GRIDS FOR THE EXTENDED PART OF THE FORECAST.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1206 PM CDT THU JUN 19 2014

A COOL FRONT WILL BE SLOWLY MOVING ACROSS THE AREA LATE TONIGHT
INTO FRIDAY MORNING. AHEAD OF THE FRONT...ANTICIPATE MVFR CIGS
LIFTING AND BECOMING SCATTERED OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN THIS AFTERNOON. THEN AS THE FRONT APPROACHES...CIGS WILL
BE FALLING THIS EVENING. THE FRONT WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS TO THE ENTIRE REGION OVERNIGHT THROUGH FRIDAY
MORNING. IFR VSBYS/CIGS CAN BE EXPECTED WITHIN THE THUNDERSTORMS.
THE SLOW MOVING NATURE OF THE FRONT WILL LEAD TO ONLY GRADUAL
IMPROVEMENT OF CIGS ONCE THE SHOWERS/STORMS PASS ON TO THE EAST ON
FRIDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR WIZ035-036-045.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....MPC
LONG TERM......SKOWRONSKI
AVIATION.......MPC
Hazardous weather outlook, Jun 19, 6:01 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
601 AM CDT THU JUN 19 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
601 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL AFFECT KEWAUNEE AND MANITOWOC COUNTIES THIS MORNING...
SO A DENSE FOG ADVISORY HAS BEEN ISSUED THROUGH 10 AM. MOTORISTS
SHOULD EXPECT HAZARDOUS TRAVEL CONDITIONS IN THE LAKESHORE COUNTIES
FOR THE MORNING COMMUTE.

THERE IS A SMALL CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL AND
NORTH CENTRAL WISCONSIN THIS AFTERNOON...BUT SEVERE WEATHER IS
NOT EXPECTED.

THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE ENTIRE FORECAST
AREA TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT...ESPECIALLY
LATE TONIGHT INTO FRIDAY MORNING...AND MAY RESULT IN MINOR
FLOODING OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH EARLY NEXT
WEEK. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
THREAT EACH DAY...LOCALLY HEAVY RAINS AND MINOR FLOODING MAY
OCCUR AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STORM SPOTTERS ARE
URGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH TONIGHT
INTO FRIDAY.

LMZ521-522-541>543-201115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
601 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND
BAY TODAY...BUT ESPECIALLY ON LAKE MICHIGAN FROM STURGEON BAY TO
SHEBOYGAN.

THE THREAT OF THUNDERSTORMS IS EXPECTED TO INCREASE AFTER MIDNIGHT
TONIGHT. HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS AND DENSE FOG MAY POSE A HAZARD TO BOATERS AT TIMES
THROUGH EARLY NEXT WEEK.

TSK/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:14 AM CDTRiver Flood WarningGRBWood28 hr
Jun 19, 3:08 AM CDTMarine Dense Fog AdvisoryGRB12 hr
Jun 19, 5:58 AM CDTDense Fog AdvisoryGRBKewaunee, Manitowoc4 hr

Nearby

Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.